MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ECHELON FLEX; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. ECHELON FLEX; STAPLE, IMPLANTABLE
Catalog Number PLEE60A
Medical Device Problem Code Failure to Fire (2610)
Health Effect - Clinical Code Failure to Anastomose (1028)
Date of Event 04/08/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Date sent: 4/22/2026.D4: batch #unk.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: were there any patient consequences? did the post op care change in any way due to the event issues during the surgery? if yes, how? did this event occur in the same procedure or different procedures? in what year did the patient have the gastric sleeve procedure completed? when the ed states ¿we were called back into the or after a few minutes ¿.Who is ¿we¿? did the patient have to have a modified surgical procedure due to this event? attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.A manufacturing record evaluation was performed for the finished #plee60a, with lot/batch #a9860vr, and no non-conformances were identified.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during a sleeve to gastric bypass conversion procedure, it was observed that the staple line was completely formed during the gastro-entero anastomosis.However, after a few minutes it appeared that the staple line had opened up.Upon inspection of the staple line, it indeed appeared like a gap was present.The proximal part of the staple line was properly formed, as was the distal portion (small part).However, it seemed that no staples were present (the staple line was not formed) in between.Upon inspection of the reload that was used, drivers were visible across the reload.There was no adverse consequences reported.No additional information was provided.

Brand Name
ECHELON FLEX
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 00969
3035526892
MDR Report Key24954659
Report Number3005075853-2026-03035
Device Sequence Number10084700
Product Code GDW
UDI-Device Identifier10705036014614
UDI-Public(01)10705036014614(17)261031(10)A9860VR
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K110385
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPLEE60A
Device Lot NumberA9860VR
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/08/2026
Supplement Date Received by Manufacturer04/30/2026
05/18/2026
Initial Report FDA Received Date04/22/2026
Supplement Report FDA Received Date05/08/2026
05/19/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/05/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GST60W X5.
Patient SexUnknown